Jump to content
CrazyBoards.org

Recommended Posts

Something is really not right. I have noticed lately that my ability to read directions, learn a new game, and generally understand things is not where I think it should be. I am trying to learn poker too and I just CANNOT GET IT.

This isn't like me because I'm pretty smart, got into grad school, etc. But learning even simple things has been really hard for me lately.

I feel like it's probably due to mild depression. However, no antideppressants have worked for me without making me gain tons of weight. Right now I'm on a small dose of an antidepressant, which keeps me from feeling miserably depressed but doesn't treat the depression 100% (because it's such a small dose).

Are there any things I can do to address the cognitive effects of depression??? Let me tell you, I start to get really depressed when I feel like a moron because I can't even play a simple party game with my friends because I get too mixed up about the directions.

I've tried to talk to my doc about this. He's great, but I think he thinks I'm imagining this or believing it because I have low self esteem so of course I would think I'm "dumb." But this really is more than that. Sometimes I'm almost in a "fog" and am downright confused...can't follow a movie plot...etc.

Link to comment
Share on other sites

I have this problem a little, but for me I think it's mostly due to the medication. I don't know much about what you're taking (except for the lorazepam -- that's my little miracle drug) so I'm not sure, but do any of them have a stupifying effect? this seems likely, although I'll trust you when you say that you think it's due to depression. sometimes we just know these things, and I don't want to intrude on that.

I would keep trying to challenge yourself, and don't let yourself try to stop thinking. if you have to take longer to figure out something simple, take longer. it's not a big deal. plus, I have never, ever been able to get poker even with my pretty-good intelligence and cognitive skills in place. ;) I don't have much advice, but I would consider that maybe the meds are messing with you. just look into it.

good luck. sorry I couldn't be more useful.

Link to comment
Share on other sites

Something is really not right. I have noticed lately that my ability to read directions, learn a new game, and generally understand things is not where I think it should be. I am trying to learn poker too and I just CANNOT GET IT.

This isn't like me because I'm pretty smart, got into grad school, etc. But learning even simple things has been really hard for me lately.

I feel like it's probably due to mild depression. However, no antideppressants have worked for me without making me gain tons of weight. Right now I'm on a small dose of an antidepressant, which keeps me from feeling miserably depressed but doesn't treat the depression 100% (because it's such a small dose).

Are there any things I can do to address the cognitive effects of depression??? Let me tell you, I start to get really depressed when I feel like a moron because I can't even play a simple party game with my friends because I get too mixed up about the directions.

I've tried to talk to my doc about this. He's great, but I think he thinks I'm imagining this or believing it because I have low self esteem so of course I would think I'm "dumb." But this really is more than that. Sometimes I'm almost in a "fog" and am downright confused...can't follow a movie plot...etc.

I can so understand your feelings right now.. It was called much to my heart felt belly laugh..THE STUPID FACTOR

I have it and most others I beleive have it as well. First of all the number one issue here is Meds.

OK you call it "mild depression" - sounds perhaps a touch lite or misdiagnosed due to the content of your

post. No not all meds make you fat.. Being depressed and melancholic will. You need the right combo of

meds , proper treatment and perhaps the "stupids wil go away" Such a teeny dose of medication cannot

be held liable for your fogs. Maybe anxiety creates a circle where you feel fearful or ashamed of your

lack of cognition, therefore increasing your anxiety and making you even less able to reason... I dropped

significant amounts of meds and wow I remember, I understand.. Good luck Uneducated guess from frosty..

Link to comment
Share on other sites

I'd say you need to have your DX looked at again. Also, as others have said already, depression has all kinds of effects on your entire body, not just emotionally but physically. I read recently in a good magazine that about 20-30% of MD visits are due to symptoms caused mentally that exhibit themselves physically. So your depression probably messes with your thinking abilities.

My pdoc had me try a few things to help out. He told me to write with my opposite hand for awhile daily, play a musical instrument daily (I know several), do crossword puzzles, and read a challenging article and talk about it with someone who is intelligent enough to challenge your views of the article.

My pdoc claims these will help the brain. I'm BP and got stupid taking Dope-A-Max. Talk about stupid- having to think HARD about my address!!! Anywhoo..

Best luck-

loon

Link to comment
Share on other sites

When I had that going (specifically attention span), it was mostly to do with being tired all the time. And I'd either NOT sleep, which we know what that does, or get entirely too much sleep (which leaves you feeling about the same), OR I wouldn't sleep as much as I felt like I wanted to, so I'd feel tired all day. I'm really not sure if that's the same thing you've got, but...something to think about? If it does come down to that, then it's just about treating the depression that makes you sleep weird as well as being a little more regular with your schedule.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...